Alert archive / California / Gale Watches in 2009

Gale Watch 35, NWS Eureka, CA

December 29, 2009

NWS Eureka, CA issued this gale watch at Dec 29, 2009, 3:26 AM PST. It took effect at Dec 30, 2009, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2009, 3:26 AM PST (11:26 UTC)
In effect from
Dec 30, 2009, 10:00 PM PST
Expired
Dec 30, 2009, 2:30 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 28, 2:28 PM PST, 12 hours 58 minutes earlier.

Area forecast discussion, Dec 28, 2:28 PM PST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PST MON DEC 28 2009

.SYNOPSIS...A COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS...LIGHT
RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. RAIN AND SNOW
SHOWERS WILL LINGER INTO WEDNESDAY BEFORE ANOTHER RAIN PRODUCER
ARRIVES LATE IN THE WEEK.
&&

.DISCUSSION...A WEAKENING UPPER LEVEL TROUGH MOVING ACROSS THE
REGION WILL CONTINUE TO PRODUCE SCHC FOR SHOWERS MAINLY ACROSS
MENDOCINO COUNTY INTO THIS EVENING. THE STORM SYSTEM CURRENTLY
AROUND 45N 140W WILL MOVE INTO THE REGION TUE WITH RAIN CHANCES
INCREASING THROUGH THE MORNING. RAIN WILL QUICKLY SPREAD THROUGHOUT
THE FORECAST AREA IN THE AFTERNOON AND PERSIST THROUGH TUESDAY
NIGHT. DYNAMICS AND MOISTURE STILL LOOK FAVORABLE FOR A DECENT RAIN
EVENT BUT THE QUICK MOVEMENT OF THIS SYSTEM WILL LIMIT HEAVY QPF
TOTALS. GENERALLY EXPECT ONE HALF INCH OF RAIN WITH LOCAL AMOUNTS UP
TO 1.5 INCHES IN OROGRAPHICALLY ENHANCED AREAS. SNOW LEVELS WILL
SLOWLY CLIMB TO 4000 FT BEFORE DROPPING TO 3000 TO 3500 FT TUE
EVENING. EXPECT SNOWFALL TOTALS TO REMAIN BELOW ADVISORY CRITERIA
WITH AMOUNTS OF 1-3 INCHES POSSIBLE AROUND 4000 FT AND 4 TO 5 INCHES
ABOVE 5000 FT. A 140+ KT JET BEHIND THE FRONT WILL MAINTAIN
INSTABILITY SHOWERS THROUGH THE DAY WED. SNOW LEVELS WILL BE 3000
TO 3500 FT WED BUT DO NOT EXPECT MUCH IF ANY ADDITIONAL SNOW
ACCUMULATIONS. ANOTHER STORM SYSTEM EXPECTED LATE IN THE WEEK HAS
THE POTENTIAL TO BE A MORE SIGNIFICANT RAIN PRODUCER. THE TIMING OF
THIS FEATURE IS REMAINS UNCERTAIN AS MODELS CONTINUE TO SHOW FAIRLY
POOR RUN TO RUN CONSISTENCIES. MODELS IN FAIR AGREEMENT ON A
PROGRESSIVE PATTERN PERSISTING THROUGH THE WEEKEND...BUT DIFFER ON
TIMING AND INTENSITY OF PASSING DISTURBANCES. MAINTAINED POPS AT OR
SLIGHTLY ABOVE CLIMO THROUGH THE WEEKEND. BC
&&

.AVIATION...IFR CEILING CONDITIONS IN THE INLAND VALLEYS THIS
EVENING AND TONIGHT WITH A BAND OF VFR ALTOSTRATUS MOVING OUT OF
MENDOCINO AND EASTERN TRINITY COUNTIES THIS EVENING. AREAS OF MVFR
HAZE AT THE COAST IN THE AFTERNOON AND EVENING IN LIGHT ONSHORE
FLOW. INCREASING VFR CLOUDS TUESDAY MORNING AHEAD OF COLD FRONT AND
ASSOCIATED RAIN. DEAN
&&

.MARINE...SWELL IS SLOW TO SUBSIDE SO HAVE EXTENDED SCA FOR HAZ SEAS
INTO THIS EVENING. NEXT FRONT ABOUT 700 NM OFF THE COAST EXTENDING
FROM SURFACE LOW IN THE GULF OF ALASKA. RAPIDLY INCREASING SURFACE
WINDS TUESDAY MORNING WITH THE WINDS PEAKING IN THE AFTERNOON AND
EARLY EVENING AS THE FRONT APPROACHES. THE STRONGEST SUSTAINED GALE
WINDS TO 35 KT WILL BE IN THE NORTHERN OUTER WATERS WITH A FEW GALE
GUSTS IN THE NORTHERN INNER WATERS AND SOUTHERN OUTER WATERS.  I DID
NOT THINK THESE LOW END GALE GUSTS WERE LONG ENOUGH IN DURATION OR
WIDESPREAD ENOUGH TO EXTEND GALE WARNING TO OTHER THAN ZONE 470.
WINDS WILL RAPIDLY DECREASE TUESDAY EVENING AND STAY FAIRLY LIGHT
MOST OF WED. NEXT STRONGER LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
NORTHERN PACIFIC INTO SOUTHERN BRITISH COLUMBIA WEDNESDAY NIGHT INTO
FRIDAY WITH GALE FORCE WINDS TO 45 KT MORE WIDESPREAD AND PEAKING
THUR EVENING.

FOR THE SEAS...THIS SWELL TRAIN WILL SUBSIDE TONIGHT AND WILL HAVE
CONFUSED SEAS ON TUESDAY WITH INCREASING SHORT PERIOD SW WIND
WAVE/FRESH SWELL AHEAD OF FRONT. NEXT WESTERLY SWELL TRAIN MOVING
INTO THE WATERS TUESDAY NIGHT. ENP SHOWING SEAS PEAKING BETWEEN
15-17 FEET FRIDAY NIGHT BUT STAYED WITH THE PREVIOUS OF THOUGHT OF
LOWERING THESE VALUES BY 2-3 FT. DEAN
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FOR HAZARDOUS SEAS UNTIL 8 PM PST TONIGHT FOR
PZZ450-455-470-475.
GALE WARNING FROM 9 AM TO 5 PM PST TUE FOR PZZ470.
SCA FROM 9 AM TO 10 PM PST TUE FOR PZZ450-455-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 28, 4:23 AM PST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST MON DEC 28 2009

CAZ001-002-291230-
REDWOOD COAST-MENDOCINO COAST-
423 AM PST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-291230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
423 AM PST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL BRING GUSTY SOUTH WINDS...RAIN...AND MOUNTAIN
SNOW TUESDAY AND TUESDAY NIGHT. SNOW LEVELS ARE EXPECTED TO RISE
TO AROUND 4000 FT IN ADVANCE OF THIS STORM. LOCAL SNOW AMOUNTS OF
2 INCHES ARE POSSIBLE NEAR 4000 FT AND GREATER THAN 4 INCHES AT OR ABOVE
5000 FT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:26 AM PSTSmall Craft Advisory for WindsEKA21 hr
Dec 29, 3:26 AM PSTSmall Craft Advisory for Hazardous SeasEKA23 hr
Dec 29, 2:06 PM PSTGale WarningEKA54 hr
Dec 29, 2:06 PM PSTHazardous Seas WarningEKA62 hr

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.